Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Fred Diamond and Jerry Shurman
Title: A first course in modular forms
Additional book information: Graduate Texts in Mathematics, vol. 228, Springer-Verlag, New York, 2005, xvi + 436 pp., ISBN 0-387-23229-X, US$69.95

References [Enhancements On Off] (What's this?)

  • 1.
     http://modular.fas.harvard.edu/antwerp_photo/ 
  • 2. A. O. L. Atkin and J. Lehner, Hecke operators on Γ₀(𝑚), Math. Ann. 185 (1970), 134–160. MR 0268123, https://doi.org/10.1007/BF01359701
  • 3. B. J. Birch, Some calculations of modular relations, Modular functions of one variable, I (Proc. Internat. Summer School, Univ. Antwerp, 1972) Springer, Berlin, 1973, pp. 175–186. Lecture Notes in Mathematics, Vol. 320. MR 0332658
  • 4. Gary Cornell, Joseph H. Silverman, and Glenn Stevens (eds.), Modular forms and Fermat’s last theorem, Springer-Verlag, New York, 1997. Papers from the Instructional Conference on Number Theory and Arithmetic Geometry held at Boston University, Boston, MA, August 9–18, 1995. MR 1638473
  • 5. Anthony W. Knapp, Elliptic curves, Mathematical Notes, vol. 40, Princeton University Press, Princeton, NJ, 1992. MR 1193029
  • 6. Goro Shimura, Introduction to the arithmetic theory of automorphic functions, Publications of the Mathematical Society of Japan, No. 11. Iwanami Shoten, Publishers, Tokyo; Princeton University Press, Princeton, N.J., 1971. Kanô Memorial Lectures, No. 1. MR 0314766
  • 7. Joseph H. Silverman, The arithmetic of elliptic curves, Graduate Texts in Mathematics, vol. 106, Springer-Verlag, New York, 1986. MR 817210
  • 8. Joseph H. Silverman, Advanced topics in the arithmetic of elliptic curves, Graduate Texts in Mathematics, vol. 151, Springer-Verlag, New York, 1994. MR 1312368

Review Information:

Reviewer: Frank Calegari
Affiliation: Harvard University
Email: fcale@math.harvard.edu
Journal: Bull. Amer. Math. Soc. 43 (2006), 415-421
Published electronically: April 18, 2006
Review copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.